Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 13, 2014, 4:23 PM MDT for Bingham County, Blaine County, Power County, Idaho. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2014, 4:23 PM MDT (22:23 UTC)
- Expired
- Aug 13, 2014, 5:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Blaine County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 46 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:05 PM MDT | TSTM WND GST 55 | 17 W Aberdeen, ID | WIND GUST OF 55 MPH MEASURED BY CRYSTAL RAWS SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 1:21 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
422 WUUS55 KPIH 132223 SVRPIH IDC011-013-077-132315- /O.NEW.KPIH.SV.W.0032.140813T2223Z-140813T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 423 PM MDT WED AUG 13 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO... EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO... NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO... * UNTIL 515 PM MDT * AT 420 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN BLAINE COUNTY...OR 21 MILES WEST OF AMERICAN FALLS...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL WESTERN POWER COUNTY... RURAL SOUTHEASTERN BLAINE COUNTY... RURAL NORTHWESTERN POWER COUNTY... RURAL SOUTHWESTERN BINGHAM COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTH CENTRAL IDAHO. && LAT...LON 4309 11323 4298 11291 4268 11316 4277 11343 TIME...MOT...LOC 2222Z 205DEG 17KT 4278 11327 $$ RS
2 follow-up statements
666 WWUS55 KPIH 132258 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 458 PM MDT WED AUG 13 2014 IDC011-013-077-132315- /O.CON.KPIH.SV.W.0032.000000T0000Z-140813T2315Z/ BINGHAM ID-POWER ID-BLAINE ID- 458 PM MDT WED AUG 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN BLAINE...NORTHWESTERN POWER AND EXTREME SOUTHWESTERN BINGHAM COUNTIES... AT 455 PM MDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER NORTHWESTERN POWER COUNTY...OR 17 MILES WEST OF ABERDEEN...MOVING NORTHEAST AT 20 MPH. THIS STORM IS LIKELY PUTTING DOWN SOME HEAVY RAIN. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL NORTHWESTERN POWER COUNTY... RURAL SOUTHEASTERN BLAINE COUNTY... RURAL SOUTHWESTERN BINGHAM COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTH CENTRAL IDAHO. && LAT...LON 4309 11323 4298 11291 4268 11316 4277 11343 TIME...MOT...LOC 2257Z 205DEG 17KT 4293 11317 $$ RS
068 WWUS55 KPIH 132312 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 512 PM MDT WED AUG 13 2014 IDC011-013-077-132321- /O.EXP.KPIH.SV.W.0032.000000T0000Z-140813T2315Z/ BINGHAM ID-POWER ID-BLAINE ID- 512 PM MDT WED AUG 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE... NORTHWESTERN POWER AND EXTREME SOUTHWESTERN BINGHAM COUNTIES WILL EXPIRE AT 515 PM MDT... AT 511 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. REMOTE SENSORS MEASURED A WIND GUST OF 55 MPH ASSOCIATED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTH CENTRAL IDAHO. && LAT...LON 4309 11323 4298 11291 4268 11316 4277 11343 TIME...MOT...LOC 2311Z 205DEG 17KT 4299 11313 $$ RS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:42 PM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 1:42 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 142 PM MDT WED AUG 13 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY. THE UPPER LOW OVER NORTHERN CA IS EXPECTED TO MOVE SLOWLY TO SE WA BY LATE FRI. STRONG SOUTHERLY FLOW ALOFT AHEAD OF THE UPPER LOW WILL SERVE TO CONTINUE THE FLOW OF MONSOON MOISTURE INTO IDAHO AS WELL AS PROVIDE A FORCING MECHANISM FOR STRONGER TSTMS THIS AFTN AND EVE. HAIL AND STRONG WINDS ARE POSSIBLE INTO THE EVE HOURS...ESPECIALLY OVER THE CENTRAL MTNS...EASTERN MAGIC VALEY...AND SOUTHERN HIGHLANDS. SCATTERED SHOWERS AND TSTMS TODAY ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. BY THU...THE UPPER FLOW TURNS MORE TO THE SW...WHICH WILL BEGIN TO PUSH THE MONSOON MOISTURE TO THE EAST. SHOWERS AND TSTMS WILL BE ON THE DECREASE OVER THE SW PARTS OF THE FCST AREA...BUT REMAIN SCATTERED OVER THE NORTH AND EAST. BY FRI...MOST OF THE MOISTURE IS OUT OF THE AREA. ONLY EXPECT ISOLD SHOWERS/TSTMS OVER THE CENTRAL MTNS AN NEAR THE DIVIDE. TEMPS WILL REMAIN MILD. .LONG TERM...SATURDAY THROUGH WEDNESDAY. ONCE THE UPPER LOW MOVES OUT OF THE AREA ON SATURDAY...THE WEATHER STAYS RATHER BENIGN. OTHER THAN ISOLD AFTN TSTMS NEAR THE DIVIDE...THE REST OF THE AREA IS EXPECTED TO REMAIN DRY. TEMPS WILL BE A LITTLE WARMER. HEDGES && .AVIATION...BIG PUSH OF MONSOONAL MOISTURE WILL MOVE ACROSS THE REGION TODAY. THIS WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA WITH THE BEST CHANCES IN THE CENTRAL MOUNTAINS. EXPECT VCTS THIS AFTERNOON FOR ALL TAF SITES WITH VCSH POSSIBLE THROUGHOUT THE NIGHT AND INTO THURSDAY MORNING. PRIMARILY VFR CEILINGS/VIS EXCEPT RESTRICTIONS POSSIBLE UNDER THUNDERSTORMS. VALLE && .FIRE WEATHER...STRONG PUSH OF MONSOONAL MOISTURE WILL PRODUCE WIDELY SCATTERED THUNDERSTORMS INTO THIS EVENING. THE MOISTURE WILL HANG AROUND ON THURSDAY WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POSSIBLE ONCE AGAIN. DRIER AIR WILL ARRIVE ON FRIDAY. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING IDZ031. &&
In the hours before
Special weather statement, Aug 13, 3:12 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
312 PM MDT WED AUG 13 2014
IDZ019-020-023-132245-
TETON ID-JEFFERSON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
312 PM MDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
EASTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 445 PM MDT
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF POPLAR..MOVING NORTHEAST AT 20
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. HAIL IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DRIGGS...
CLEMENTSVILLE...
FELT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4333 11158 4342 11179 4406 11138 4385 11104
4370 11104
TIME...MOT...LOC 2112Z 211DEG 18KT 4346 11162
JAMSpecial weather statement, Aug 13, 3:50 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 350 PM MDT WED AUG 13 2014 IDZ017-021-132230- MINIDOKA ID-POWER ID-CASSIA ID-BLAINE ID- 350 PM MDT WED AUG 13 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO EAST CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO WEST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO UNTIL 430 PM MDT AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES EAST OF RUPERT..MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINIDOKA... LAT...LON 4295 11346 4287 11312 4256 11336 4264 11357 TIME...MOT...LOC 2150Z 201DEG 17KT 4268 11342 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:05 PM MDT | Special Weather Statement | PIH | Minidoka, Power | 55 min |
| Aug 12, 7:09 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Aug 12, 7:31 PM MDT | Special Weather Statement | PIH | Butte | 44 min |
| Aug 12, 7:49 PM MDT | Special Weather Statement | PIH | Blaine | 41 min |
| Aug 12, 7:52 PM MDT | Special Weather Statement | PIH | Bingham, Power | 53 min |
| Aug 12, 8:14 PM MDT | Special Weather Statement | PIH | Clark, Jefferson | 61 min |
| Aug 12, 8:40 PM MDT | Special Weather Statement | PIH | Bannock | 50 min |
| Aug 13, 3:09 AM MDT | Flash Flood Watch | PIH | 24 hr | |
| Aug 13, 3:12 PM MDT | Special Weather Statement | PIH | Bonneville, Teton | 93 min |
| Aug 13, 3:50 PM MDT | Special Weather Statement | PIH | Minidoka | 40 min |
| Aug 13, 4:32 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 28 min |
| Aug 13, 4:47 PM MDT | Special Weather Statement | PIH | Bingham | 58 min |
| Aug 13, 4:53 PM MDT | Areal Flood Advisory | PIH | Bannock | 52 min |
| Aug 13, 5:40 PM MDT | Special Weather Statement | PIH | Bingham | 80 min |
| Aug 13, 5:41 PM MDT | Special Weather Statement | PIH | Cassia | 49 min |
| Aug 13, 5:47 PM MDT | Areal Flood Advisory | PIH | Bannock | 58 min |
| Aug 13, 5:54 PM MDT | Special Weather Statement | PIH | Bingham | 96 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.